- 27 Downloads
A 15-year-old boy developed Mycobacterium abscessus lymphadenitis during immunosupressive treatment with ciclosporin. Additionally, he developed signs of renal injury during treatment with amikacin for atypical mycobacterial lymphadenitis [dosages not stated; not all routes stated].
The boy presented at Aga Khan University Hospital with a 1 day history of fever and 3 weeks history of gradually increasing swelling of the left submandibular area. The swelling had no ulceration or discharge and was not associated with trauma or dental pathology. He had undergone a bone marrow transplant 1 year prior to the current presentation for β-thalassemia major. He had been receiving ciclosporin, aciclovir and cotrimoxazole. He did not have cough, weight loss, drenching sweats, bone pain, bleeding or bruising. There was no history of animal exposure. Clinical examination showed fever (101°F). The left submandibular swelling was tender to touch and warm. It consisted of multiple matted lymph nodes....
- Khalid M, et al. Mycobacterium abscessus lymphadenitis in bone marrow transplant patient. Journal of the Pakistan Medical Association 67: 1615-1617, No. 10, Oct 2017. Available from: URL: https://www.ncbi.nlm.nih.gov/pubmed/28955087 - Pakistan